Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 197, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2022, 4:05 PM EDT for 4 counties in Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 27, 2022, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WUUS52 KFFC 272005
SVRFFC
GAC063-089-121-151-272030-
/O.NEW.KFFC.SV.W.0197.220627T2005Z-220627T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
405 PM EDT Mon Jun 27 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern DeKalb County in north central Georgia...
Northwestern Henry County in north central Georgia...
South central Fulton County in north central Georgia...
Northeastern Clayton County in north central Georgia...
* Until 430 PM EDT.
* At 405 PM EDT, a severe thunderstorm was located over Gresham Park,
or near Atlanta, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Decatur, East Point, Stockbridge, Forest Park, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park, Grant
Park-Zoo Atlanta, Candler-Mcafee, Druid Hills, Rex, Sweet Auburn,
Hidden Valley Park, Lakewood Park, Conley, East Lake and Little
Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3379 8435 3370 8412 3365 8418 3364 8418
3353 8429 3369 8444
TIME...MOT...LOC 2005Z 306DEG 19KT 3370 8433
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:40 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 27, 3:40 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Mon Jun 27 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... A weak cold front is oriented northeast to southwest from the western Carolinas through north Georgia into central Alabama. In the vicinity of the front, SBCAPE is analyzed at 2000-3000 J/kg and low-level lapse rates at 7.5 C/km. Not surprisingly, numerous showers and storms have developed just ahead of the front and are currently impacting the areas around the I-20 and I-85 corridors. This activity will drift east-southeast through the early evening hours. Weak upper-level winds are limiting storm organization and updraft strength, though merging storms and outflow boundary collisions have led to storms congealing into a messy line. The stronger storms that have occurred thus far today have produced gusty downburst winds, frequent cloud-to-ground lightning, and heavy rainfall. The combination of the front, remnant outflow boundaries, and high atmospheric moisture content mean that isolated showers and storms could persist overnight. The front will bisect the CWA tomorrow as quasi-zonal flow aloft does little to move the front further south. As a result, scattered to numerous showers and storms will develop again tomorrow afternoon and evening thanks to ample instability and weak frontal convergence. Convection should be particularly favored along and south of I-20 where the HREF is progging SBCAPE of 1000-2000 J/kg. Similar to today, strong storms will be possible with gusty winds, frequent lightning, and heavy rainfall. The front (with the help of cloud cover earlier in the day) has had a moderating effect on temperatures today with 80s north of the boundary and 90s south of the boundary. Similarly, highs in the 80s are expected tomorrow across essentially all of north Georgia and portions of central Georgia. Highs in the 90s are likely for areas roughly along and south of a line from Louisville to Macon to Columbus. Martin && .LONG TERM /Wednesday through Monday/... The long term forecast remains on track, with only a few minor changes made during this forecast cycle. In spite of the frontal passage, deep moisture will persist across Georgia through the weekend, with dewpoints in the upper 60s to mid 70s and precipitable water values ranging from 1.75 to 2 inches. Increased cloud cover and likely PoPs as a result of the deeper moisture will help limit afternoon highs to just below seasonal normals, mainly in the 80s. The previous discussion follows... King PREVIOUS DISCUSSION /Tuesday Night through Sunday/... The stalled boundary from the short term will likely be quite diffuse as we start out the long term period, though the enhanced moisture field should be in place with very little steering flow aloft through much of the week. If anything, there looks to be some added Atlantic moisture advection from the southeast by late Friday into the weekend as an upper ridge shows some amplification off the east coast. We can therefore expect generally chance to likely pops each day with summertime like diurnally driven convection. Progged CAPE looks to be marginal at best through the period as well so not expecting any focus for organized or severe development but some strong storms with gusty winds, lightning, and locally heavy rainfall are possible each afternoon/evening. For temps, it looks to be near normal overnight lows and some near to below normal daytime highs given this setup with increased moisture and resultant shower/storm coverage. Baker && .AVIATION... 18Z Update... Scattered SHRA and TSRA across north GA have necessitated prevailing -SHRA in the northern TAFs with a TEMPO for 19z-23z for TSRA. Isolated SHRA/TSRA will be possible overnight. Winds will pivot from the NW this afternoon and evening to the NE by around 09z Tuesday. Wind speeds will be generally 10 kts or less through the period with the lightest winds overnight. MVFR cigs appear likely 10z-16z Tuesday with at least FEW to SCT IFR clouds possible. Scattered SHRA and TSRA are expected again Tuesday afternoon and evening. //ATL Confidence...18Z Update... Medium confidence on TSRA today and morning cigs tomorrow. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 67 84 / 50 50 50 60 Atlanta 70 84 69 84 / 50 60 50 60 Blairsville 61 78 61 79 / 20 40 40 50 Cartersville 67 85 66 85 / 30 50 40 50 Columbus 73 93 71 87 / 40 60 60 70 Gainesville 68 81 67 82 / 40 40 40 60 Macon 71 93 69 88 / 40 60 60 70 Rome 67 87 68 88 / 20 40 30 40 Peachtree City 69 86 66 84 / 50 60 60 60 Vidalia 71 95 72 88 / 20 50 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 27, 11:22 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1122 AM EDT Mon Jun 27 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1122 AM EDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected today that could linger into tonight. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day this week. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 27, 3:16 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Mon Jun 27 2022
GAZ042>044-052>054-066-271945-
Fayette GA-Douglas GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
South Fulton GA-
316 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of northwestern Fayette,
southeastern Carroll, south central Douglas, eastern Heard,
northeastern Troup, Coweta and southwestern Fulton Counties through
345 PM EDT...
At 316 PM EDT, a line of strong thunderstorms was along a line
extending from near Chattahoochee Hills to near Plant Wansley, and
moving south at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Douglasville, LaGrange, Franklin, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Hogansville, Grantville, Whitesburg,
Centralhatchee, Moreland, Chattahoochee Hills, East Newnan, Corinth,
Plant Yates, Dunaway Gardens and Cannongate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3371 8472 3351 8445 3322 8483 3322 8485
3320 8485 3306 8504 3338 8511
TIME...MOT...LOC 1916Z 348DEG 5KT 3360 8477 3337 8503
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 3:19 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Mon Jun 27 2022
GAZ038-050-271945-
Oglethorpe GA-Greene GA-
319 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of north central Greene
and southwestern Oglethorpe Counties through 345 PM EDT...
At 319 PM EDT, a strong thunderstorm was over Stephens, or near
Lexington, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greensboro, Lexington, Crawford, Woodville, Maxeys, Stephens,
Penfield and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3379 8298 3376 8297 3359 8314 3374 8329
3376 8328 3379 8328 3381 8330 3392 8319
3381 8296
TIME...MOT...LOC 1919Z 309DEG 8KT 3381 8320
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 3:36 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Mon Jun 27 2022
GAZ044>046-048-054-055-057-272000-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-Henry GA-
South Fulton GA-
336 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of Rockdale,
southeastern DeKalb, northeastern Fayette, northwestern Henry,
Clayton and central Newton Counties through 400 PM EDT...
At 336 PM EDT, a line of strong thunderstorms was along a line
extending from Arabia Mountain to near Riverdale, and moving east at
15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Fayetteville, Conyers, Covington, Jonesboro, Stockbridge,
Union City, Forest Park, Riverdale, Hampton, Morrow, Lovejoy, Lake
City, Oxford, Porterdale, Georgia International Horse Park, Lakeview
Estates, Lake Spivey, Rex and Arabia Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3362 8374 3338 8432 3353 8457 3371 8409
TIME...MOT...LOC 1936Z 291DEG 13KT 3366 8410 3355 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 3:41 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Mon Jun 27 2022
GAZ033-044-272015-
North Fulton GA-South Fulton GA-
341 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of south central Fulton
County through 415 PM EDT...
At 340 PM EDT, a strong thunderstorm was over Cascade Heights, or
near Atlanta, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, East Point, College Park, Hapeville, Grant Park-Zoo Atlanta,
West End, Cascade Heights, Lakewood Park, Sweet Auburn, Turner Field,
Sandtown and Bankhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3381 8444 3374 8435 3365 8435 3365 8444
3364 8445 3365 8446 3360 8446 3358 8450
3370 8461
TIME...MOT...LOC 1940Z 321DEG 11KT 3370 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 27, 3:47 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Mon Jun 27 2022
GAZ053-054-272015-
Fayette GA-Coweta GA-
347 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southern Fayette and
eastern Coweta Counties through 415 PM EDT...
At 346 PM EDT, a strong thunderstorm was over Thomas Crossroads, or
near Newnan, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Peachtree City, Tyrone, Senoia, Brooks, Sharpsburg, Turin,
Haralson, East Newnan, Starrs Mill, Cannongate and Thomas Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3349 8465 3330 8440 3329 8442 3326 8443
3326 8450 3325 8451 3323 8450 3322 8451
3322 8465 3323 8465 3322 8469 3323 8470
3323 8471 3338 8481
TIME...MOT...LOC 1946Z 314DEG 8KT 3338 8468
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 4:03 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Jun 27 2022
GAZ054-055-057-272030-
Fayette GA-Clayton GA-Henry GA-
403 PM EDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northeastern
Fayette, west central Henry and Clayton Counties through 430 PM
EDT...
At 403 PM EDT, a strong thunderstorm was over Jonesboro, moving
southeast at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fayetteville, Jonesboro, Stockbridge, Forest Park, Riverdale, Morrow,
Lovejoy, Lake City, Woolsey, Lake Spivey, Inman, Bonanza, Jw Smith
Reservoir, Flippen, Eagles Landing, Irondale and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3355 8446 3357 8446 3363 8434 3348 8414
3334 8441 3354 8453
TIME...MOT...LOC 2003Z 332DEG 4KT 3353 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:31 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| Jun 27, 1:30 PM EDT | Special Weather Statement | FFC | Haralson | 30 min |
| Jun 27, 2:08 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Jun 27, 2:11 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Jun 27, 2:45 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Jun 27, 2:46 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jun 27, 2:52 PM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Jun 27, 2:59 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jun 27, 3:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 27, 3:19 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Jun 27, 3:36 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 24 min |
| Jun 27, 3:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Jun 27, 3:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 27, 4:03 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Jun 27, 4:20 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Jun 27, 4:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jun 27, 4:31 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jun 27, 4:44 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 23 min |
| Jun 27, 5:00 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton, Henry | 4 hr |
| Jun 27, 5:28 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jun 27, 5:37 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Jun 27, 5:59 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Jun 27, 6:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jun 27, 6:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 27, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 27, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jun 27, 7:30 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.